A long and winding road to definable sets

Zofia Denkowska and Maciej P. Denkowski

Journal of Singularities
volume 13 (2015), 57-86

Received 29 August 2013. Received in revised form 20 January 2014.

DOI: 10.5427/jsing.2015.13d

Add a reference to this article to your citeulike library.


We survey the development of o-minimal structures from a geometric point of view and compare them with subanalytic sets insisting on the differences. The idea is to show the long way from semi-analytic to definable sets, from normal partitions to cell decompositions. Some recent results are discussed in the last section.


Tame geometry, subanalytic sets, o-minimal structures

Mathematical Subject Classification:


Author(s) information:

Zofia Denkowska Maciej P. Denkowski
Université d'Angers Jagiellonian University
Département de Mathématiques Faculty of Math. and Computer Science
LAREMA, UMR CNRS no. 6093 Institute of Mathematics
2, bd Lavoisier ul. Łojasiewicza 6
49 045 Angers Cédex 1, France 30-348 Kraków, Poland
email: denkows@univ-angers.fr email: Maciej.Denkowski@im.uj.edu.pl